Sudden High diastolic low systolic pressure (long)
I am a 37 yo female with no serious illness, aside from severe allergies (taking Allegra D & Flonase) and just recently had a 'thyroid storm' (taking Levoxyl).
Have always had low or normal blood pressure except for twice related to pregnancy. 11 years ago, pre-eclampsia during last 8 weeks with BP ranging 135/99 to 147/131, headaches and protein in urine. On bed rest, diuretic meds and lots of testing, bp kept getting higher, so delivered by c-section 1 week early. Returning home, my BP returned to normal... and below normal.
Pregnant the 2nd time, 4 years ago... BP ran mostly low , 110/70 became my new normal. (I delivered 4 weeks early this time but because baby decided it was time.) One week post-partum... severe headaches, nausea, vision problems. Lost consciousness a few times, (we all just thought I was exhausted). Passed out in Drs office, rushed to hospital for protein and BP 'through the roof". BP meds and magnesium and saline. BP had been highest at 160/150. Short stay, released with BP meds, stayed on until BP dropped too low (90/60) about 5 weeks later. Since then, very close to 120/80, if not lower.
This may be unrelated also... but a few weeks ago, I noticed pains in my legs constantly and a vein that seemed to be popping out behind my knee. My legs have also become painful to touch. A nurse friend of mine suggested it was the start of varicose veins, so I didn't worry. The past few days I have not been feeling "right" and have had a pain in the back of my head (right side about 2 inches behind ear) that is quite severe. Today I found my BP monitor and tested it. My readings were confusing! 104/92 was the first reading. I waited and relaxed and the next was 102/96. We went out and walked for approx 3 hours and on return it was 109/96. I don't understand how the diastolic can be so high and the systolic can be so low. We tested my husband who was 124/84 ... so it can't be the machine.
I am hoping to find some kind of answer to 'calm' me so I don't rush to the ER now. Tho I will definitely try to go to the DR tomorrow (if they're open... it's a holiday weekend!).
Sorry so long... but I figured the more background the better.
Hello~I can understand your concern. First, I would certainly try to get into a doctor as soon as you are able. Since you are having the leg pain and pain in the back of your head along with the higher readings, I would say not to wait too long to get in. The high bottom number reading has me a little concerned. In the past, doctors did not pay much attention to the diastolic number, but now, they are discovering that having it high can be just as significant as the high systolic reading.
In the meantime, try not to worry too much as stress can cause the higher diastolic readings. Keep monitoring the numbers and write them down to show to your physician.
Good luck, hope the office is open, most of them around where I live are.
It sounds like something might be happening with your liver, thyroid, or allergies. I would stop all medications as soon as possible and if at all possible. If you blood pressure goes up after stopping you should start the Allegra again. This would also be a good indicator that the blood pressure is allergy related. Of course ask your doctor if it is all right to stop any medication.
When the allergies pop up try to take some collagen. I would also recommend to stop eating all wheat, rye, and barley for one month to see if it helps. Recurring allergies can be a symptom of a form of celiac disease which is an allergy to gluten in wheat, rye, and barley. If you are lactose intolerant there is even more of a case for celiac disease.
For your thyroid try to eat some pomegranates.
Trying some green drink powder like the Ultimate Green Zone from Nature Sunshine might also help. All fresh fruits and vegetables help to lower blood pressure. Green vegetables help even more. Make sure you get one with out wheat, rye, or barley.
Let me know how it goes? or If you even read this post?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.